Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Irregular Bleeding due to Pills ?


 bethy0713 - Tue Sep 27, 2005 9:57 am

I had just started using Ortho Tri-Cyclen/Lo this month. I had taken all the white pills, but I had to stop because I got a stomach virus and I couldn't hold anything down. I missed about three pills, so instead of catching up I deceided to stop and start up again when I got my period next month. This was my first peroid after having my baby two months ago and it lasted 7days. Well, I had my period and it was "normal" then I stopped the pill and I started bleeding again, and I'm on my third day of that. Is this normal ?
 Michele P, RN - Tue Sep 27, 2005 9:38 pm

bethy0713 wrote:I had just started using Ortho Tri-Cyclen/Lo this month. I had taken all the white pills, but I had to stop because I got a stomach virus and I couldn't hold anything down. I missed about three pills, so instead of catching up I deceided to stop and start up again when I got my period next month. This was my first peroid after having my baby two months ago and it lasted 7days. Well, I had my period and it was "normal" then I stopped the pill and I started bleeding again, and I'm on my third day of that. Is this normal ?


When you stop taking the pills, it brings on you period, so yes, this is normal what happenned to you.

Just as a sidenote wanted to let you know, the stopping and restarting of BC makes the BC possibly ineffective so you might want to wait a full month before using them as a form of contraceptive.

Best of Luck :)

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us